MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION PIRANHA; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M0065051600
Medical Device Problem Codes Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a051104 captures the reportable event of jaws failed to close.
 
Event or Problem Description
It was reported that a piranha biopsy forceps was used during a procedure.Reportedly, the cup cannot be open or closed even when the handle was operated.The procedure was completed with another of the same device with no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a051104 captures the reportable event of jaws unable to close.Block h11: investigation results the returned piranha forceps device was analyzed, and a visual evaluation noted that the coil jacket was kinked at the proximal and middle section and the reported event of the jaws unable to open could be related with the damage.Functional examination was performed with the device actuated and it's unable to open.Microscopic examination was performed, and it was noticed that the coil jacket was kinked at the proximal section.With the available information, boston scientific concludes that the device returned with the piranha device has the jacket kinked at the proximal side of the device which can cause difficulty to actuate the handle consequently making the jaws unable to open.Based on analysis results, the reported device performance allegation could be confirmed.The observed issues could be related to operational factors during their use could lead to kink the device making unable for the jaws to perform its function of opening.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.

Brand Name
PIRANHA
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22907434
Report Number2124215-2025-59716
Device Sequence Number8863126
Product Code FCL
UDI-Device Identifier08714729302599
UDI-Public(01)08714729302599(17)280320(10)36122222
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0065051600
Device Catalogue NumberM0065051600
Device Lot Number0036122222
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown